ICD9 = |
ICDO = |
Image = |
Caption = |
OMIM = |
MedlinePlus = |
eMedicineSubj = ent |
eMedicineTopic = 699 |
DiseasesDB = 2874 |
Ototoxicity is damage of the ear(oto), specifically the cochleaor auditory nerveand sometimes the vestibulum, by a toxin (often medication).
- 1 Causes
- 2 Symptoms
- 3 Treatment
- 4 See also
- 5 External links
A number of drugs have been associated with damage to the cochlea. The best known are aminoglycosideantibiotics, aspirin, nicotineand furosemide.
Erythromycinand some other macrolideantibiotics can induce temporary deafness, which resolves upon withdrawal of the drug.
There appears to be a hereditary predispositionto ototoxic reactions.
Symptoms can be hearing lossor frank deafness, vertigo, and tinnitus.
No specific treatment is available, but immediate withdrawal of the drug is warranted.
- Ototoxic Medications
Categories: Otolaryngology| Toxicology
This article is licensed under the GNU Free Documentation License.
It uses material from the http://en.wikipedia.org/wiki/Ototoxicity Wikipedia article Ototoxicity.